MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816500
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon failed to deflate and a vessel occlusion occurred.The 90% stenosed target lesion was located in the mildly tortuous and mildly calcified proximal left main lesion.A 5.00 x 16mm synergy megatron was selected for use in the percutaneous coronary intervention (pci) procedure.There a significant bend involved in the lesion.The lesion pre dilated with 1.5,2.5 and 3.0 nc emerge balloon.There was no difficulty advancing the device over a non boston scientific wire and through the guide catheter.The synergy megatron stent had delivered through the struts of a transcatheter aortic valve replacement (tavr) valve.The synergy was delivered to the lesion site and the balloon inflated once at 12 atmospheres for 10 seconds.After the stent implanted, the physician attempted to deflate the balloon for 20 seconds, but the balloon was unable to deflate, retrieve and vessel occlusion occurred.Then, the physician cut the back end of the stent catheter and deliver a guide extension catheter over it in order to retrieve the balloon.The device was removed by sheathing it inside of a guide extension catheter and the balloon was removed in partially inflated.It was notice the balloon was stretched and deformed upon retrieval, and the device removed from the patient intact.The guidewire able to be removed from the device once outside the patient.The procedure was completed with this device.There were no further patient complications, the patient was stable and fully recovered at the end of the procedure.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13523189
Report Number2134265-2022-01511
Device Sequence Number5298930
Product Code NIQ
UDI-Device Identifier08714729985648
UDI-Public08714729985648
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model NumberH7493942816500
Device Lot Number0027201083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5NC EMERGE BALLOON BOSTON SCIENTIFIC; 2.5NC EMERGE BALLOON BOSTON SCIENTIFIC; 3.0 NC EMERGE BALLOON BOSTON SCIENTIFIC; BMW GUIDE WIRE - ABBOTT
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight99 KG
Patient RaceBlack Or African American